Oklahoma, 2007Tornado and Hail in Oklahoma, October 17, 2007
October 17, 2007 · NWS TSA · 73 events in 22 counties and zones
Warm, moist, and very unstable air was in place across eastern Oklahoma ahead of the dry line, which moved into central Oklahoma during the afternoon. Several different waves of thunderstorms formed and moved across the region beginning in the morning of the 17th and ending in the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 55
- Property damage
- $383,000
- Crop damage
- None recorded
- Events
- 73
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Warm, moist, and very unstable air was in place across eastern Oklahoma ahead of the dry line, which moved into central Oklahoma during the afternoon. Several different waves of thunderstorms formed and moved across the region beginning in the morning of the 17th and ending in the evening. Very strong wind shear had also developed through a large depth of the atmosphere, which supported organized thunderstorms and even supercells. The most widespread damage occurred as a result of a squall line that developed on the dry line to the west and moved into eastern Oklahoma during the early evening. Embedded bow echo thunderstorms and supercells resulted in numerous reports of large hail and very strong wind up to about 90 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 17, 12:51 AM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Oct 17, 12:51 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
151 AM CDT WED OCT 17 2007
.DISCUSSION...
...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED LATE THIS AFTERNOON AND
EVENING WITH THE POTENTIAL FOR STRONG/LONG LIVED TORNADOES...
ELEVATED SHOWERS/THUNDERSTORMS STARTING TO DEVELOP OVER PORTIONS
OF NORTHEAST OKLAHOMA EARLY THIS MORNING IN LOW LEVEL JET. EXPECT
THIS ACTIVITY TO INCREASE IN COVERAGE/INTENSITY THROUGH THE
MORNING HOURS BEFORE LIFTING NORTH OF THE AREA BY EARLY AFTERNOON.
A FEW OF THESE STORMS COULD BECOME SEVERE WITH MARGINALLY SEVERE
HAIL.
MAIN FOCUS SHIFTS TO THIS AFTERNOON AS STRONG UPPER LEVEL SHORT
WAVE LIFTS RAPIDLY NORTHEAST INTO OKLAHOMA AND BECOMES NEGATIVELY
TILTED WITH 90 KT-250 MB SPEED MAX. DRY LINE EXPECTED TO BE NEAR
THE INTERSTATE 35 CORRIDOR BY 00Z WITH SUPERCELL THUNDERSTORMS
RAPIDLY DEVELOPING ALONG BOUNDARY BY THIS TIME.
ALTHOUGH ONLY MODEST SURFACE HEATING IS EXPECTED TODAY DUE TO MORNING
CONVECTION/EXTENSIVE CLOUD COVER...STEEP MID LEVEL LAPSE RATES ARE
EXPECTED TO SPREAD OVER THE WARM SECTOR THIS AFTERNOON ALLOWING
ATMOSPHERE TO BECOME MODERATELY UNSTABLE WITH MLCAPES AROUND 1000 J/KG.
WIND PROFILES AHEAD OF DRY LINE ARE FORECAST TO BECOME VERY STRONG
BY LATE AFTERNOON WITH 60-70 KT DEEP LAYER SHEAR. LARGE LOOPING
HODOGRAPHS COMBINED WITH LOW LCL HEIGHTS/SMALL TEMP/DEW- POINT
SPREADS INDICATE THE POTENTIAL FOR A FEW STRONG/LONG LIVED
TORNADOES ACROSS EASTERN OKLAHOMA/NORTHWEST ARKANSAS LATE THIS
AFTERNOON THROUGH THE EVENING HOURS. IN ADDITION...VERY LARGE HAIL
WILL ALSO BE LIKELY GIVEN MID LEVEL LAPSE RATES/LOW WET BULB ZERO
HEIGHTS...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. THE SEVERE WEATHER
THREAT WILL LIKELY END AROUND MIDNIGHT AS STORMS SHIFT NORTHEAST
OF FA.
REMAINDER OF FORECAST/EXTENDED STAYED CLOSE TO THE MEX GUIDANCE.
ANOTHER STRONG UPPER LEVEL TROUGH IS EXPECTED TO MOVE INTO THE
CENTRAL PLAINS ON SUNDAY WITH COLD FRONT PUSHING THROUGH AREA
DURING THIS TIME. THE POTENTIAL FOR A STRONG TO SEVERE SQUALL LINE
APPEARS POSSIBLE WITH FROPA GIVEN INSTABILITY/DYNAMICS WITH
SYSTEM. TIMING HOWEVER WILL REMAIN UNCERTAIN AS GFS CONTINUES TO
DEVIATE FROM RUN TO RUN.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 60 77 52 / 90 60 20 10
FSM 75 61 84 52 / 70 80 0 10
MLC 77 59 84 50 / 80 50 0 10
BVO 73 56 74 50 / 90 60 20 10
FYV 75 61 77 48 / 80 80 0 10
BYV 74 60 78 49 / 80 90 0 10
MKO 75 57 78 51 / 90 60 10 10
MIO 75 59 75 50 / 90 80 20 10
F10 76 58 78 51 / 80 50 10 10
HHW 79 62 85 54 / 60 40 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...18
LONG TERM....12
Hazardous weather outlook, Oct 17, 4:00 AM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT WED OCT 17 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT WED OCT 17 2007
...SEVERE WEATHER OUTBREAK EXPECTED BY LATE AFTERNOON AND EVENING
WITH THE POSSIBILITY OF STRONG TORNADOES...LARGE HAIL AND DAMAGING
WINDS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 4 PM.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 7 AM AND AGAIN AFTER 4 PM.
DISCUSSION...
A 40 TO 50 KNOT LOW-LEVEL JET COMBINED WITH STEEPENING LAPSE RATES HAS
RESULTED IN SCATTERED CONVECTION ACROSS THE AREA OVERNIGHT.
ADDITIONAL THUNDERSTORMS OVER WESTERN AND NORTHWESTERN OKLAHOMA
COULD AFFECT PARTS OF NORTHEAST OKLAHOMA EARLY THIS MORNING. A FEW
OF THE STRONGER STORMS MAY PRODUCE MARGINALLY SEVERE HAIL.
ATTENTION WILL TURN TO THE DRYLINE THAT WILL MIX INTO WESTERN TO
CENTRAL OKLAHOMA BY LATE AFTERNOON. HEATING WILL BE TEMPERED SOME BY
THE CLOUD COVER...ALTHOUGH LATE AFTERNOON SURFACE BASED CAPE VALUES
SHOULD STILL INCREASE TO AROUND 1000 J/KG. AS A 90 KNOT MID-LEVEL
JET AND HEIGHT FALLS PUNCH EAST INTO THE TEXAS PANHANDLE...SCATTERED
THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG THE DRYLINE BY MID TO
LATE AFTERNOON. GIVEN THE VERY STRONG DEEP-LAYERED SHEAR...ANY
THUNDERSTORM THAT DEVELOPS WILL ROTATE AND QUICKLY BECOME SEVERE.
DISCRETE SUPERCELLS MAY BEGIN TO AFFECT PORTIONS OF EASTERN
OKLAHOMA BY LATE AFTERNOON...WITH THE POSSIBILITY OF A FEW
LONG-LIVED STRONG TORNADOES AND VERY LARGE HAIL. SEVERE THUNDERSTORMS
WILL QUICKLY SPREAD THROUGH THE REMAINDER OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS...WITH THE THREAT ENDING ACROSS THE AREA AFTER
ABOUT 2 AM.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES SHOULD PREPARE FOR
ACTIVATION THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE MAIN UPPER SYSTEM WILL CLEAR THE AREA BY THURSDAY...WITH
PLEASANT WEATHER EXPECTED FOR MOST OF THE WEEKEND. THE NEXT UPPER
SYSTEM SHOULD MOVE INTO THE CENTRAL AND SOUTHERN PLAINS SUNDAY
NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
MONDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.Event by event
54 thunderstorm wind, 18 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Pawnee
- When
- October 17, 4:18 AM CST
- Where
- Pawnee County, Pawnee
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.330, -96.800
Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines.
Hail, Osage
- When
- October 17, 10:25 AM CST
- Where
- Osage County, Burbank
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.700, -96.720
Hail, Osage
- When
- October 17, 10:50 AM CST
- Where
- Osage County, 2 mi N of Pawhuska
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.699, -96.330
Hail, Osage
- When
- October 17, 11:14 AM CST
- Where
- Osage County, 3 mi W of Hulah
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.930, -96.084
Thunderstorm Wind, Tulsa
- When
- October 17, 2:46 PM CST
- Where
- Tulsa County, Tulsa
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 36.150, -95.950
Numerous power lines and trees were blown down across parts of west, midtown and north Tulsa.
Thunderstorm Wind, Tulsa
- When
- October 17, 2:48 PM CST
- Where
- Tulsa County, (Tul)tulsa Intl Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.200, -95.880
The automated observing system at Tulsa International Airport recorded a 61 mile an hour wind gust.
Thunderstorm Wind, Okmulgee
- When
- October 17, 2:50 PM CST
- Where
- Okmulgee County, 2 mi E of Beggs
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.730, -96.034
Thunderstorm winds estimated at 70 miles an hour blew down trees.
Hail, Tulsa
- When
- October 17, 2:56 PM CST
- Where
- Tulsa County, (Tul)tulsa Intl Arpt
- Measured
- 0.75 in hail
- Reported by
- Official NWS Observations
- Coordinates
- 36.200, -95.880
Thunderstorm Wind, Wagoner
- When
- October 17, 3:00 PM CST
- Where
- Wagoner County, 5 mi NNE of Wagoner
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.917, -95.346
Thunderstorm winds estimated at 60 miles an hour blew down a steel mail box and numerous large tree limbs.
Thunderstorm Wind, Rogers
- When
- October 17, 3:10 PM CST
- Where
- Rogers County, Claremore
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.320, -95.600
Thunderstorm Wind, Rogers
- When
- October 17, 3:20 PM CST
- Where
- Rogers County, Foyil
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.430, -95.520
Thunderstorm winds estimated at 80 miles an hour blew the roof off one mobile home and blew another mobile home off its foundation.
Thunderstorm Wind, Rogers
- When
- October 17, 3:27 PM CST
- Where
- Rogers County, 3 mi NE of Bushyhead
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.501, -95.462
Thunderstorm winds estimated at 70 miles an hour blew down a tree near Chelsea. The tree blocked a road.
Thunderstorm Wind, Nowata
- When
- October 17, 3:28 PM CST
- Where
- Nowata County, 10 mi E of Nowata
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.700, -95.450
Thunderstorm winds estimated at 60 miles an hour blew down two large trees.
Thunderstorm Wind, Craig
- When
- October 17, 3:45 PM CST
- Where
- Craig County, 6 mi E of Centralia
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.800, -95.242
The Oklahoma mesonet site near Centralia recorded a 61 mile an hour wind gust.
Hail, Choctaw
- When
- October 17, 3:58 PM CST
- Where
- Choctaw County, 5 mi S of Ft Towson
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.948, -95.270
Tornado, Choctaw
- When
- October 17, 4:14 PM CST
- Where
- Choctaw County, 3 mi NE of Ft Towson
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Law Enforcement
- Coordinates
- 34.051, -95.233
A sheriff's deputy reported a tornado had briefly developed in open country northeast of town. No damage resulted from the tornado.
Hail, Choctaw
- When
- October 17, 4:15 PM CST
- Where
- Choctaw County, 5 mi NE of Ft Towson
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.071, -95.208
Thunderstorm Wind, Pawnee
- When
- October 17, 4:18 PM CST
- Where
- Pawnee County, Pawnee
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.330, -96.800
Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines.
Hail, Osage
- When
- October 17, 5:05 PM CST
- Where
- Osage County, 2 mi W of Hominy
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.420, -96.436
Thunderstorm Wind, Osage
- When
- October 17, 5:13 PM CST
- Where
- Osage County, Hominy Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.430, -96.380
Thunderstorm Wind, Pawnee
- When
- October 17, 5:18 PM CST
- Where
- Pawnee County, Cleveland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.320, -96.470
Thunderstorm Wind, Le Flore
- When
- October 17, 5:20 PM CST
- Where
- Le Flore County, 5 mi E of Octavia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.520, -94.612
Thunderstorm winds estimated at 60 miles an hour blew down power lines.
Thunderstorm Wind, Osage
- When
- October 17, 5:25 PM CST
- Where
- Osage County, Tallant
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.600, -96.180
Thunderstorm Wind, Washington
- When
- October 17, 5:42 PM CST
- Where
- Washington County, 4 mi N of Copan
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.958, -95.930
Hail, Washington
- When
- October 17, 5:42 PM CST
- Where
- Washington County, 4 mi N of Copan
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.958, -95.930
Hail, Osage
- When
- October 17, 5:47 PM CST
- Where
- Osage County, Barnsdall
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.570, -96.170
Hail, Okfuskee
- When
- October 17, 6:10 PM CST
- Where
- Okfuskee County, Okemah
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.430, -96.300
Hail, Creek
- When
- October 17, 6:19 PM CST
- Where
- Creek County, 3 mi E of Sapulpa
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.000, -96.046
Thunderstorm Wind, Tulsa
- When
- October 17, 6:23 PM CST
- Where
- Tulsa County, Tulsa
- Measured
- 70 kt (81 mph) estimated gust
- Injuries
- 50 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 36.150, -95.950
Strong thunderstorm winds with gusts estimated up to 80 miles an hour moved into the Tulsa area. Oktoberfest, an annual outdoor festival, was underway at the time. The wind destroyed several large tents at the venue, in which hundreds of people were located as the storms moved through the area. At least fifty people were injured when the tents collapsed and/or from flying debris, two of which were critically injured.
Thunderstorm Wind, Tulsa
- When
- October 17, 6:27 PM CST
- Where
- Tulsa County, 5 mi NNE of Tulsa
- Measured
- 74 kt (85 mph) measured gust
- Reported by
- NWS Employee
- Coordinates
- 36.217, -95.916
FAA equipment on the ground at Tulsa International Airport measured a 85 mile an hour wind gust.
Thunderstorm Wind, Tulsa
- When
- October 17, 6:28 PM CST
- Where
- Tulsa County, (Tul)tulsa Intl Arpt
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.200, -95.880
The automated observing equipment at Tulsa International Airport measured at 63 mile an hour wind gust.
Thunderstorm Wind, Tulsa
- When
- October 17, 6:30 PM CST
- Where
- Tulsa County, Owasso
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 36.270, -95.850
Thunderstorm winds estimated at 70 miles an hour damaged trees, outbuildings and street signs.
Thunderstorm Wind, Rogers
- When
- October 17, 6:31 PM CST
- Where
- Rogers County, 10 mi WSW of Claremore
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.265, -95.766
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm Wind, Tulsa
- When
- October 17, 6:33 PM CST
- Where
- Tulsa County, 4 mi SSW of Tulsa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.097, -95.977
Hail, Tulsa
- When
- October 17, 6:34 PM CST
- Where
- Tulsa County, Owasso
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.270, -95.850
Thunderstorm Wind, Washington
- When
- October 17, 6:35 PM CST
- Where
- Washington County, Ochelata
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.600, -95.980
Thunderstorm winds estimated at 70 miles an hour blew down a few trees.
Thunderstorm Wind, Wagoner
- When
- October 17, 6:36 PM CST
- Where
- Wagoner County, Coweta
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.950, -95.650
Thunderstorm winds estimated at 60 miles an hour blew down power lines.
Hail, Rogers
- When
- October 17, 6:40 PM CST
- Where
- Rogers County, 9 mi W of Claremore
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.320, -95.761
Half dollar size hail fell four miles northeast of Owasso.
Hail, Okmulgee
- When
- October 17, 6:44 PM CST
- Where
- Okmulgee County, Preston
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.720, -95.980
Thunderstorm Wind, Rogers
- When
- October 17, 6:50 PM CST
- Where
- Rogers County, Oologah
- Measured
- 70 kt (81 mph) estimated gust
- Injuries
- 5 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 36.450, -95.700
Thunderstorm winds estimated at 80 miles an hour damaged 15 to 20 mobile homes. Two mobile homes were destroyed. Five people were injured.
Hail, Rogers
- When
- October 17, 6:52 PM CST
- Where
- Rogers County, 1 mi W of Claremore
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.320, -95.618
Thunderstorm Wind, Rogers
- When
- October 17, 7:00 PM CST
- Where
- Rogers County, 3 mi SSE of Inola
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.110, -95.480
The Oklahoma mesonet site near Inola measured a 61 mile an hour wind gust.
Thunderstorm Wind, Wagoner
- When
- October 17, 7:03 PM CST
- Where
- Wagoner County, 2 mi S of Coweta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.921, -95.650
Thunderstorm Wind, Mayes
- When
- October 17, 7:05 PM CST
- Where
- Mayes County, Chouteau
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.180, -95.350
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs and power lines.
Thunderstorm Wind, Rogers
- When
- October 17, 7:10 PM CST
- Where
- Rogers County, 3 mi NE of Bushyhead
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.501, -95.462
Thunderstorm winds estimated at 70 miles an hour blew down numerous trees and power lines.
Thunderstorm Wind, Washington
- When
- October 17, 7:10 PM CST
- Where
- Washington County, 2 mi ENE of Copan
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.911, -95.897
The Oklahoma mesonet site near Copan recorded a 59 mile an hour wind gust.
Thunderstorm Wind, Cherokee
- When
- October 17, 7:20 PM CST
- Where
- Cherokee County, Peggs
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.080, -95.100
Thunderstorm winds estimated at 70 miles an hour blew down trees.
Hail, Cherokee
- When
- October 17, 7:20 PM CST
- Where
- Cherokee County, Peggs
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.080, -95.100
Thunderstorm Wind, Mayes
- When
- October 17, 7:22 PM CST
- Where
- Mayes County, Chouteau
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.180, -95.350
Thunderstorm winds estimated at 70 miles an hour blew down several trees.
Thunderstorm Wind, Muskogee
- When
- October 17, 7:25 PM CST
- Where
- Muskogee County, 5 mi SSE of Haskell
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.753, -95.636
The Oklahma mesonet site near Haskell recorded a 76 mile an hour wind gust.
Thunderstorm Wind, Muskogee
- When
- October 17, 7:25 PM CST
- Where
- Muskogee County, 3 mi S of Haskell
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.777, -95.670
Thunderstorm winds estimated at 70 miles an hour blew down numerous trees.
Thunderstorm Wind, McIntosh
- When
- October 17, 7:30 PM CST
- Where
- McIntosh County, Stidham
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.370, -95.700
Thunderstorm Wind, McIntosh
- When
- October 17, 7:30 PM CST
- Where
- McIntosh County, 4 mi WNW of Eufaula
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.302, -95.645
The Oklahoma mesonet site near Eufaula recorded a 65 mile an hour wind gust.
Thunderstorm Wind, Craig
- When
- October 17, 7:30 PM CST
- Where
- Craig County, 7 mi E of Centralia
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.800, -95.224
The Oklahoma mesonet site near Centralia measured at 74 mile an hour wind gust.
Thunderstorm Wind, Wagoner
- When
- October 17, 7:35 PM CST
- Where
- Wagoner County, 2 mi S of Porter
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.841, -95.520
The Oklahoma mesonet site near Porter recorded at 62 mile an hour wind gust.
Hail, Muskogee
- When
- October 17, 7:35 PM CST
- Where
- Muskogee County, 4 mi ESE of Muskogee
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.728, -95.304
Thunderstorm Wind, McIntosh
- When
- October 17, 7:35 PM CST
- Where
- McIntosh County, 4 mi WNW of Eufaula
- Measured
- 78 kt (90 mph) measured gust
- Property damage
- $100,000
- Reported by
- Mesonet
- Coordinates
- 35.302, -95.645
The Oklahoma mesonet site near Eufaula recorded at 90 mile an hour wind gust. The strong wind damaged several homes and businesses, blew down numerous trees and power lines, damaged eighteen barns, and damaged a number of boat docks.
Thunderstorm Wind, McIntosh
- When
- October 17, 7:36 PM CST
- Where
- McIntosh County, Eufaula
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.280, -95.580
Thunderstorm Wind, Haskell
- When
- October 17, 7:40 PM CST
- Where
- Haskell County, 5 mi N of Enterprise
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.292, -95.380
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm Wind, Ottawa
- When
- October 17, 7:48 PM CST
- Where
- Ottawa County, Miami
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 36.880, -94.880
Thunderstorm winds estimated at 70 miles an hour blew down trees at the golf course.
Thunderstorm Wind, Delaware
- When
- October 17, 7:48 PM CST
- Where
- Delaware County, 6 mi W of Bernice
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.620, -95.028
Thunderstorm winds estimated at 70 miles an hour blew down trees.
Thunderstorm Wind, Mayes
- When
- October 17, 7:53 PM CST
- Where
- Mayes County, Pryor
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.300, -95.320
Thunderstorm winds estimated at 60 miles an hour blew down power lines and also blew over a semi.
Thunderstorm Wind, Wagoner
- When
- October 17, 7:55 PM CST
- Where
- Wagoner County, 3 mi E of Coweta
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.950, -95.596
Thunderstorm winds estimated at 70 miles an hour blew over a semi.
Thunderstorm Wind, Muskogee
- When
- October 17, 7:55 PM CST
- Where
- Muskogee County, 1 mi N of Warner
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 35.514, -95.300
Thunderstorm winds estimated at 70 miles an hour blew down a tree.
Hail, Muskogee
- When
- October 17, 8:00 PM CST
- Where
- Muskogee County, 4 mi SE of Muskogee
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.709, -95.320
Thunderstorm Wind, Ottawa
- When
- October 17, 8:03 PM CST
- Where
- Ottawa County, 5 mi NNE of Peoria
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.987, -94.635
Thunderstorm Wind, Cherokee
- When
- October 17, 8:05 PM CST
- Where
- Cherokee County, Peggs
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 36.080, -95.100
Thunderstorm Wind, Sequoyah
- When
- October 17, 8:10 PM CST
- Where
- Sequoyah County, 7 mi NE of Gore
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.602, -95.032
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs at Tenkiller State Park.
Thunderstorm Wind, Cherokee
- When
- October 17, 8:17 PM CST
- Where
- Cherokee County, 4 mi SSW of Cookson
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.647, -94.997
Thunderstorm winds estimated at 70 miles an hour blew down trees and large tree limbs near Snake Creek Wilderness Lodge.
Thunderstorm Wind, Cherokee
- When
- October 17, 8:22 PM CST
- Where
- Cherokee County, Woodall
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.820, -95.080
Thunderstorm winds estimated at 60 miles an hour blew down power lines.
Thunderstorm Wind, Adair
- When
- October 17, 8:42 PM CST
- Where
- Adair County, 5 mi WNW of Westville
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.008, -94.653
The Oklahoma mesonet site near Westville recorded a 64 mile an hour wind gust.
Thunderstorm Wind, Sequoyah
- When
- October 17, 9:34 PM CST
- Where
- Sequoyah County, 1 mi N of Roland
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 35.434, -94.520
Thunderstorm Wind, Le Flore
- When
- October 17, 9:35 PM CST
- Where
- Le Flore County, 1 mi NW of Arkoma
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.360, -94.463
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs. The falling tree limbs caused power outages.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Missouri, October 17 to 18, 20072 deaths · $600,000 · EF2 · 20 events
- Tornado and Damaging Winds in Arkansas, October 17 to 18, 20071 injured · $726,000 · EF1 · 59 events
- High Surf in California, October 17 to 22, 20071 death · 1 event
- Tornadoes and Hail in Missouri, October 17 to 18, 2007$686,000 · EF1 · 47 events
- Tornadoes and Damaging Winds in Mississippi, October 17 to 18, 20071 injured · $562,000 · EF1 · 25 events
- Hail and Damaging Winds in Kansas, October 17, 2007$1.0 million · 1 in hail · 15 events
- Damaging Winds in Missouri, October 17 to 18, 2007$424,000 · 61 kt wind · 10 events
- Damaging Winds in Kansas, October 17, 2007$225,000 · 74 kt wind · 5 events
- Tornadoes in Louisiana, October 17, 2007$45,000 · EF1 · 3 events
- Flood and Hail in Kansas, October 17, 2007$122,000 · 1.75 in hail · 6 events
- Flash Flood and Damaging Winds in Arkansas, October 17 to 18, 2007$78,000 · 50 kt wind · 4 events
- Damaging Wind in Louisiana, October 17, 2007$70,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61128, 61130, 61131, 61132, 61133, 61134, 61135, 61136, 61137, 61138, 61139, 61140, 61141, 61142, 61143, 63755, 61148, 61149, 61150, 61151, 61152, 61153, 61155, 61157, 61158, 61159, 61160, 61161, 61162, 61164, 61165, 61167, 61168, 61169, 61170, 61171, 61175, 61174, 61176, 61177, and more.